Skip to content

Please be aware that some material may contain words, descriptions or illustrations which will not reflect current scientific understanding and may be considered in today's context inaccurate, unethical, offensive or distressing.


Abbatt uses the calculus of variations to solve a triple integral. Includes annotations in pencil throughout. Marked on back as 'not to be printed'.

Subject: Mathematics / Calculus

Received 20 October 1837. Communicated by Benjamin Gompertz.

Whilst the Royal Society declined to publish this paper in full, an abstract of the paper was published in volume 4 of Abstracts of the Papers Printed in the Philosophical Transactions of the Royal Society of London [later Proceedings of the Royal Society] as 'On the variation of a triple integral'. Attributed to Richard Abbott [sic].

Reference number
Earliest possible date
October 1837
Physical description
Ink and graphite pencil on paper
Page extent
12 pages

Use this record


Unpublished paper, 'On the variation of a triple integral' by Richard Abbatt, October 1837, AP/21/12, The Royal Society Archives, London,, accessed on 29 May 2024

Link to this record

Embed this record

<iframe src="" title="Unpublished paper, 'On the variation of a triple integral' by Richard Abbatt" allow="fullscreen" frameborder="0" width="100%" height="500px"></iframe>

Related Publications

Related Fellows

Explore the collection

  • Archived Papers

    Dates: 1768-1989

    The 'Archived Papers' collection is comprised of original manuscript scientific papers and letters submitted to the Royal Society which remained unpublished or were abstracted in the journal 'Proceedings of the Royal Society' published from 1830 onwards.

    View collection